Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2012, 2:48 PM EDT for Dorchester County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 10, 2012, 3:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:55 PM EDT | TSTM WND DMG | 1 Se Indian Field, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AT THE INTERSECTION OF US-15 AND INDIAN FIELD CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS52 KCHS 101848
SVRCHS
SCC035-101945-
/O.NEW.KCHS.SV.W.0138.120710T1848Z-120710T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 345 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
INDIAN FIELD TO SAINT GEORGE...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SAINT GEORGE...INDIAN FIELD...HARLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
3327 8039 3326 8037 3319 8038 3313 8065
3327 8064 3333 8052 3334 8050
TIME...MOT...LOC 1848Z 252DEG 12KT 3332 8058 3314 8059
$$3 follow-up statements
082
WWUS52 KCHS 101904
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT TUE JUL 10 2012
SCC035-101945-
/O.CON.KCHS.SV.W.0138.000000T0000Z-120710T1945Z/
DORCHESTER SC-
304 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL DORCHESTER COUNTY...
AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM DUNCAN CHAPEL
TO SAINT GEORGE...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...HARLEYVILLE...INDIAN FIELD AND SAINT GEORGE...INTERSTATE
26 BETWEEN THE INTERSTATE 95 INTERCHANGE AND HARLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
3327 8039 3326 8037 3319 8038 3314 8063
3328 8062 3334 8050
TIME...MOT...LOC 1904Z 252DEG 12KT 3333 8053 3315 8056
$$424
WWUS52 KCHS 101926
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUL 10 2012
SCC035-101945-
/O.CON.KCHS.SV.W.0138.000000T0000Z-120710T1945Z/
DORCHESTER SC-
326 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL DORCHESTER COUNTY...
AT 327 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ROSINVILLE TO BYRD...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARLEYVILLE AND INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
3327 8039 3326 8037 3319 8038 3316 8056
3331 8056 3334 8050
TIME...MOT...LOC 1927Z 252DEG 12KT 3326 8048 3318 8047
$$434
WWUS52 KCHS 101941
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT TUE JUL 10 2012
SCC035-101952-
/O.EXP.KCHS.SV.W.0138.000000T0000Z-120710T1945Z/
DORCHESTER SC-
341 PM EDT TUE JUL 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DORCHESTER
COUNTY WILL EXPIRE AT 345 PM EDT...
AT 342 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
3327 8039 3326 8037 3319 8038 3316 8056
3331 8056 3334 8050
TIME...MOT...LOC 1942Z 252DEG 12KT 3328 8042 3320 8041
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:51 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 10, 1:51 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 151 PM EDT TUE JUL 10 2012 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN INLAND BEFORE LIFTING BACK NORTH AS A WARM FRIDAY AS ATLANTIC HIGH PRESSURE EXPANDS ACROSS THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY TUESDAY AFTERNOON...THUNDERSTORMS WERE READILY FIRING ALONG THE SC SEA BREEZE AND NEAR INLAND MESOSCALE BOUNDARIES. EXPECT UPSCALE GROWTH IN THUNDERSTORM COVERAGE/INTENSITY AS COMPLEX OUTFLOW BOUNDARIES...SEA BREEZE CONVERGENCE AND SOME POTENTIAL FOR MID LEVEL COLD POOLING WILL SUPPORT PROPAGATION OF MULTICELL THUNDERSTORMS WITH PULSE SEVERE CHARACTERISTICS DEEPER INTO THE FORECAST AREA. SINCE THE REMNANTS OF THE MID LEVEL CAP REMAIN IN EVIDENCE ACROSS S/W COUNTIES...THUNDERSTORMS COULD HOLD OFF IN THIS AREA UNTIL MID TO LATE AFTERNOON. PRE-THUNDERSTORM SBCAPES AT LEAST 3500-4000 J/KG...0-3 KM CAPES AROUND 150 J/KG AND DOWNDRAFT CAPES 1000-1500 J/KG...ACCOMPANIED BY PWATS APPROACHING 2 INCHES....WILL PRIMARILY SUPPORT OCCASIONAL DAMAGING WET MICROBURSTS. SINCE THE ENVIRONMENT HAS NOT BEEN OVERTURNED BY ANY DEEP MOIST CONVECTION SINCE LATE LAST WEEK...SOME MORE CONCENTRATED/PERSISTENT DAMAGING WIND EPISODES WILL BE POSSIBLE. GIVEN -10C TO -30C CAPES EXCEEDING 1000 J/KG ISOLATED LARGE HAIL CANNOT BE RULED OUT..BUT FREEZING LEVELS ABOVE 15 KFT AGL SUGGEST THAT THE POTENTIAL FOR HAIL WILL REMAIN LIMITED. RAISED POPS TO LIKELY ACROSS NORTHERN/INLAND COUNTIES THIS AFTERNOON/EVENING...BUT GREATER COVERAGE OF HIGHER POPS COULD EVENTUALLY BE REQUIRED IF PERSISTENT MULTICELL THUNDERSTORM CLUSTERS DEVELOP. IN ADVANCE OF CONVECTION...TEMPERATURES WILL TOP OUT IN THE LOWER TO MID 90S AT MANY INLAND LOCATIONS...PERHAPS IN THE UPPER 90S AT ISOLATED INLAND GA LOCALES...A COUPLE OF DEGREES LOWER THAN RECENT DAYS. THUNDERSTORMS WILL PRODUCE RAPID/LOCALIZED TEMPERATURE CHANGES. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THIS EVENING...CONVECTION MAY BECOME FAIRLY WIDESPREAD N OF I-16 AND W OF U.S. 17 GIVEN RECENT MODEL TRENDS. DEPENDENT ON WHETHER TSTMS CAN CONGEAL LATER TODAY AND IF IT CAN DIG S ON BOUNDARIES INTO UNTAPPED ATMOSPHERE PROFILES S OF I-16 REMAIN UNCERTAINTIES. LATER SHIFTS MAY NEED TO RAISE SOME INLAND POPS TO LIKELY THIS EVENING WITH SOME STRONGER STORMS AND LOCALLY HEAVY DOWNPOURS A POSSIBILITY. LOW TEMPS IN THE 70S ONCE AGAIN...SLIGHTLY LOWER THAN PREVIOUS MORNINGS FOR MANY AREAS GIVEN THE BETTER CHANCES OF DIURNAL CONVECTION. COVERAGE SHOULD DIMINISH AFTER MIDNIGHT BUT WOULD NOT BE SURPRISED TO SEE SOME RENEWED NEAR COASTAL CONVECTION AFTER 2 AM. A RELATIVELY ACTIVE PATTERN SHOULD CONTINUE MUCH OF THIS WEEK DUE TO A BROAD UPPER TROUGH PARKED TO OUR WEST WITH A SURFACE FRONT DRAPED ACROSS CENTRAL NC/SC. PREVAILING SOUTHEAST SURFACE WINDS WILL ALLOW THE SEABREEZE TO MOVE INLAND FAIRLY EARLY IN THE AFTERNOON. WE EXPECT THE GREATEST SHOWER AND THUNDERSTORM COVERAGE TO BE ACROSS FAR INLAND AREAS CLOSER TO THE SURFACE TROUGH/FRONT WITH VERY LITTLE COVERAGE ALONG THE IMMEDIATE COAST WHERE THE MARINE LAYER MOVES INLAND DURING PEAK HEATING. ACTIVITY SHOULD CONTINUE INTO THE EARLY EVENING BEFORE THE BRUNT OF IT DISSIPATES...LEAVING ONLY ISOLATED SHOWERS/STORMS OVERNIGHT. DECREASING THICKNESSES AND STRENGTHENING ONSHORE LOW-LEVEL FLOW WILL BRING TEMPS BACK CLOSER TO CLIMATOLOGICAL NORMS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL STRENGTHEN ACROSS THE WESTERN ATLANTIC LATE IN THE PERIOD...RETURNING US TO A MORE NORMAL MID-JULY PATTERN. ISOLATED CONVECTION WILL PRIMARILY DEVELOP ALONG THE SEABREEZE AS IT PUSHES INLAND EACH AFTERNOON. HIGH TEMPS WILL BE IN THE LOWER TO MIDDLE 90S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... CONFIDENCE IS MODERATE TO HIGH FOR DIRECT THUNDERSTORM IMPACTS AT KCHS THIS AFTERNOON. THUNDERSTORMS COULD ALSO IMPACT KSAV LATE THIS AFTERNOON OR THIS EVENING...BUT CONFIDENCE IN THIS SCENARIO REMAINS INSUFFICIENT FOR ANY TEMPO GROUPS WITHIN THE 18Z TAFS. WILL AMEND AS NEEDED. OUTSIDE THUNDERSTORMS...VFR THROUGH THE 18Z TAF PERIOD. IF/WHERE THUNDERSTORMS OCCUR...THE PROBABILITY FOR BRIEF MVFR OR LOWER CONDITIONS AROUND DAYBREAK WEDNESDAY WILL INCREASE SOMEWHAT. EXTENDED AVIATION OUTLOOK...LOW CHANCE OF MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS EACH DAY THROUGH THE WEEK. && .MARINE... OFFSHORE FLOW WILL GIVE WAY TO THE SEA BREEZE CIRCULATION ONCE AGAIN TODAY. THE DAILY SURGE TRENDS WILL CONTINUE THROUGH TONIGHT WITH MODEL PROGS NOT QUITE AS STRONG FOR TONIGHT AS SOME PREVIOUS OUTPUT. ALSO...THUNDERSTORMS COULD GREATLY ALTER THE PRESSURE PATTERN/LOCAL WINDS THIS AFTERNOON AND TONIGHT. SSW FLOW 10-20 KT AND SEAS 2 TO 4 FT WILL CONTINUE TO BE AVERAGE CONDITIONS. NOCTURNAL SURGING MAY PUSH WATERS CLOSER TO 20 KT THIS EVENING BUT SMALL CRAFT ADVISORY CONDITIONS UNLIKELY. MARINERS IN THE INTRACOASTAL WATERS SHOULD KEEP AN EYE OUT FOR TSTM WIND SHIFT BOUNDARIES THIS AFTERNOON AND EVENING. ATLANTIC HIGH PRESSURE WILL MAINTAIN CONTROL OVER THE MARINE AREA WEDNESDAY INTO THE WEEKEND. SOUTHEAST WINDS WILL PREVAIL BUT CONDITIONS SHOULD STAY WELL BELOW ADVISORY THRESHOLDS. && .EQUIPMENT... THE KCLX WSR-88D REMAINS OUT OF SERVICE. UNTIL REPAIRS ARE COMPLETE...WE WILL BE LIMITED TO OCCASIONAL SCANS IN VCP 11 OR VCP 21. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...JRL LONG TERM...JRL AVIATION...SPR MARINE...JRL/SPR EQUIPMENT...SPR
Hazardous weather outlook, Jul 10, 10:39 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1039 AM EDT TUE JUL 10 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-111445- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1039 AM EDT TUE JUL 10 2012 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTHEAST SOUTH CAROLINA. THEN...THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND SOUTHWEST DURING THE AFTERNOON THROUGH THIS EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING 60 MPH...ALTHOUGH ISOLATED HAIL TO 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE. THE RISK FOR SEVERE WEATHER WILL BE PRIMARILY LOCATED ALONG AND NORTH INTERSTATE 16...ESPECIALLY BETWEEN 1 PM AND 10 PM. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION TODAY. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON AND EVENING...PREPARE TO MOVE QUICKLY TO SAFE SHELTER IF THREATENING WEATHER APPROACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 10, 1:38 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT TUE JUL 10 2012
SCZ044-045-101815-
DORCHESTER-INLAND BERKELEY-
138 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 215 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 133 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TEXAS...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...HARLEYVILLE...INDIAN FIELD...JEDBURG...REEVESVILLE...
RIDGEVILLE...SAINT GEORGE AND SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3301 8013 3302 8014 3301 8017 3305 8044
3307 8046 3307 8063 3325 8065 3331 8049
3328 8047 3326 8043 3327 8037 3328 8035
3327 8030 3330 8026 3339 8025 3341 8021
TIME...MOT...LOC 1737Z 270DEG 3KT 3313 8053Special weather statement, Jul 10, 2:09 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT TUE JUL 10 2012
SCZ045-050-101915-
CHARLESTON-INLAND BERKELEY-
209 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND GEORGETOWN COUNTIES THROUGH 315 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HAMPTON PLANTATION
STATE PARK TO AWENDAW...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE
PARK...LIGHTHOUSE ISLAND...MCCLELLANVILLE AND SANTEE COASTAL
RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3301 7955 3298 7954 3301 7955 3300 7957
3297 7955 3295 7956 3299 7958 3297 7961
3307 7975 3325 7952 3324 7945 3316 7935
3314 7926
TIME...MOT...LOC 1808Z 240DEG 2KT 3324 7938 3304 7960Special weather statement, Jul 10, 2:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUL 10 2012
SCZ044-101900-
DORCHESTER-
230 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 300 PM EDT...
AT 225 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR DUNCAN CHAPEL...MOVING NORTHEAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
INDIAN FIELD AND REEVESVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3333 8049 3330 8049 3328 8047 3328 8045
3326 8043 3327 8039 3317 8064 3322 8071
3324 8070 3334 8051
TIME...MOT...LOC 1830Z 233DEG 7KT 3327 8059Special weather statement, Jul 10, 2:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT TUE JUL 10 2012
SCZ045-101915-
INLAND BERKELEY-
238 PM EDT TUE JUL 10 2012
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES WEST OF
EASTERN LAKE MARION TO 14 MILES SOUTH OF EASTERN LAKE MARION...MOVING
NORTHEAST AT 15 MPH.
MARINERS ON EASTERN LAKE MARION SHOULD PREPARE NOW FOR CLOUD TO
WATER LIGHTNING AND GUSTY WINDS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3345 8016 3343 8015 3338 8016 3339 8022
3340 8023 3344 8023 3345 8022 3346 8020
TIME...MOT...LOC 1837Z 244DEG 6KT 3336 8041 3323 8025The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:57 PM EDT | Special Weather Statement | CHS | Clarendon | 33 min |
| Jul 9, 9:47 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 9, 9:55 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| Jul 9, 10:18 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jul 9, 10:28 PM EDT | Special Weather Statement | CHS | Clarendon | 47 min |
| Jul 9, 11:04 PM EDT | Special Weather Statement | CHS | Clarendon | 26 min |
| Jul 9, 11:23 PM EDT | Special Weather Statement | CHS | Berkeley | 67 min |
| Jul 10, 1:38 PM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
| Jul 10, 2:09 PM EDT | Special Weather Statement | CHS | Georgetown | 66 min |
| Jul 10, 2:30 PM EDT | Special Weather Statement | CHS | Dorchester | 30 min |
| Jul 10, 2:38 PM EDT | Special Weather Statement | CHS | Clarendon | 37 min |
| Jul 10, 2:50 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
| Jul 10, 2:57 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jul 10, 3:02 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 58 min |
| Jul 10, 3:23 PM EDT | Special Weather Statement | CHS | Berkeley | 37 min |
| Jul 10, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Jul 10, 3:50 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 55 min |
| Jul 10, 3:58 PM EDT | Special Weather Statement | CHS | Berkeley | 47 min |
| Jul 10, 4:50 PM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Jul 10, 5:19 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jul 10, 5:24 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 66 min |
| Jul 10, 6:01 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Jul 10, 6:28 PM EDT | Areal Flood Advisory | CHS | Colleton | 92 min |
| Jul 10, 6:38 PM EDT | Special Weather Statement | CHS | Allendale | 37 min |
| Jul 10, 6:40 PM EDT | Special Weather Statement | CHS | Colleton | 35 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | CHS | Allendale | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.